zbMATH — the first resource for mathematics

A note on commutators with power central values on Lie ideals. (English) Zbl 1119.16036
The authors eliminate the 2-torsion restrictions of L. Carini and V. De Filippis [Pac. J. Math. 193, No. 2, 269-278 (2000; Zbl 1009.16034)]. Assume that \(R\) is a prime ring, \(L\) is a noncentral Lie ideal of \(R\), \(D\neq 0\) is a derivation of \(R\), and \(n\) is a fixed positive integer.
The first main theorem shows that when \([D(x),x]^n\) is central for all \(x\in L\), then \(R\) satisfies the standard identity \(S_4\). The second main result assumes that \(R\) is semiprime and \([D([x,y]),[x,y]]^n\) is central for all \(x,y\in R\), and concludes that there is a central idempotent \(e\in U\), the left Utumi quotient ring of \(R\), so that: the extension of \(D\) to \(U\) is zero on \(eU\), and \((1-e)U\) satisfies \(S_4\).

16W25 Derivations, actions of Lie algebras
16N60 Prime and semiprime associative rings
16U70 Center, normalizer (invariant elements) (associative rings and algebras)
Full Text: DOI
[1] Posner, E. C.: Derivations in prime rings. Proc. Amer. Math. Soc., 8, 1093–1100 (1957) · Zbl 0082.03003 · doi:10.1090/S0002-9939-1957-0095863-0
[2] Lee, P. H.: Lie ideals of prime rings with derivations. Bull. Inst. Math. Acad. Sinica, 11, 75–80 (1983) · Zbl 0515.16018
[3] Lanski, C.: Differential identities, Lie ideals, and Posner’s theorems. Pacific J. Math., 134, 275–297 (1988) · Zbl 0614.16028
[4] Carini, L., De Filippis, V.: Commutators with power central values on a Lie ideal. Pacific J. Math., 193(2), 269–278 (2000) · Zbl 1009.16034 · doi:10.2140/pjm.2000.193.269
[5] Beidar, K. I., Martindale 3rd, W. S., Mikhalev, A. V.: Rings with Generalized Identities, Pure and applied Math., 196, Marcel Dekker, New York, 1996 · Zbl 0847.16001
[6] Kharchenko, V. K.: Differential identities of prime rings. Algebra and Logic, 17, 155–168 (1978) · Zbl 0423.16011 · doi:10.1007/BF01670115
[7] Brešar, M.: Commuting traces of biadditive mappings, commutativity-preserving mappings and Lie mappings. Trans. Amer. Math. Soc., 335, 525–546 (1993) · Zbl 0791.16028 · doi:10.2307/2154392
[8] Wei, F.: Generalized differential identities of (semi-)prime rings. Acta Math. Sinica, English Series, 21(4), 823–832 (2005) · Zbl 1088.16019 · doi:10.1007/s10114-005-0563-z
[9] Chuang, C. L.: GPI’s having coe.cients in Utumi quotient rings. Proc. Amer. Math. Soc., 103(3), 723–728 (1988) · Zbl 0656.16006 · doi:10.1090/S0002-9939-1988-0947646-4
[10] Lee, P. H., Wong, T. L.: Derivations cocentralizing Lie ideals. Bull. Inst. Math. Acad. Sinica, 23, 1–5 (1995) · Zbl 0827.16025
[11] Erickson, J. S., Martindale 3rd, W. S., Osborn, J. M.: Prime nonassociative algebra. Pacific J. Math., 60, 49–63 (1975) · Zbl 0355.17005
[12] Martindale, W. S. 3rd: Prime rings satisfying a generalized polynomail identity. J. Algebra, 14, 576–584 (1969) · Zbl 0175.03102 · doi:10.1016/0021-8693(69)90029-5
[13] Chang, C. M., Lee, T. K.: Annihilators of power values of derivations in prime rings. Comm. Algebra, 26(7), 2091–2113 (1998) · Zbl 0904.16014 · doi:10.1080/00927879808826263
[14] Lanski, C.: An Engel condition with derivation. Proc. Amer. Math. Soc., 118(3), 731–734 (1993) · Zbl 0821.16037 · doi:10.1090/S0002-9939-1993-1132851-9
[15] Lanski, C., Montgomery, S.: Lie structure of prime rings of characteristic 2. Pacific J. Math., 42, 117–136 (1972) · Zbl 0243.16018
[16] Jacobson, N.: PI-algebrs, An Introduction, Lecture Notes in Math, 441, Springer Verlag, New York, 1975 · Zbl 0326.16013
[17] Liu, S. X.: Rings and Algebra, Science Press, Beijing, 2001 · Zbl 0978.16038
[18] Lee, T. K.: Semiprime rings with di.erential identities. Bull. Math. Acad. Sinica, 20(1), 27–38 (1992) · Zbl 0769.16017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.